I wanted to say first that the people who post on this forum have been a godsend. I have learned so much from all of you. I am going to post and hopefully eventually help others too as you have helped me. I was diagnosed in October of 2010 have probably had this for 30 years. Began treatment taking my first pegasys injection on Thursday night (June 23, 2011). I am also taking Riba and incivek. I have noticed that I now have significant liver pain that I didn't have before. Did anyone else experience this? I also have pretty bad body aches and joint pain (which I guess is to be expected). I also have a little nausea (also to be epected) and woke up with dry heaves on Saturday. I am not trying to scare anybody but what is bothering me is the liver pain. I don't see much comment about that suddenly showing up. Also what do you mean by rescue drugs? I was told it was OK to take Ibuprofen and never take that stuff but have had to over the last few days. Also taking Zoloft to ward off any depression. I think it will help. Thanks to anyone who can shed light.
Sorry I do not have any answers for you. I am awaiting insurance approval. I will be treating with the same meds as you. I think this may benefit both of us. We may be able to learn from eachother and help eachother get thru tx. I look forward to keeping up with your posts!!! I am genotype 1A, diagnosed in July 2010. Probably have had this for at least 30 years from a blood transfusion. So far the worst for me is the fatigue..... yuk. Did you call your nurse or doctor to ask about the liver pain. Feel better soon!!!
It took me about 10 days to 2 weeks to get my insurance approval. I have to agree on the fatigue...before I knew what I had I was so tired I was concerned about blinking sometimes. I will call the doctor's office tomorrow about the pain but I had some relief from it just a little while ago. Maybe it is my stomach getting used to all of my new meds! I too am genotype 1 A and had a biopsy which said stage 1 or 2. You are right this could benefit both of us. I applied for and received the vertex assistance. It takes care of up to 20% of the co-pay for people with regular insurance and it is not income dependent. I hope you get your approval soon and (most importantly) are a rapid responder to the meds!
I am really glad that I found this forum as well. In response to the pain your having in the area of your liver it could just be a little bit of swelling due to the introduction to new meds. My Doc told me that I could have had my Hep C geno 1b for a while and when my VL got to the point its at now my liver basically said "HI IM SICK" so I started having the pain from inflamation. This could be your liver saying "THANK YOU FOR TREATMENT"...lol...But hey Im not a Doc it just seems to make sense if you are suddenly taking something thats targeting a specific organ in your body. BTW I don't have insurance and I will be starting treatment in a little over 3 months. I called the Vertex hotline and I qualify for free incivek treatment (thank GOD) its great because I hear it cost about 50,000$ w/o insurance. There is also a program for me for the interfuron and ribavirin. My Dr. has taken me on as a patient free of charge under Sovereign Immunity Status so Im a lucky duck. I hope to get to read some success stories from both of you
I am a geno 1a and a non responder. I have waited for almost 5 years for the new drug to come out.IT IS FINALLY HERE !! and I will make an appt. with my hep. Dr.. My main concern is MONEY, like us all. I do have ins., but will ask my Dr. to try for assistance from the drug comp. Is that what you did? last year I was approved for assistance from pegasyus ,but did not want to go through the 2 med. treatment again when I was a non responder with it. Now that I am going for the 1,2,3, PUNCH with the 3 med. treatment, I am praying that the Dr. can do the same for me now. I will want to start treatment around the 1st of sept. I live in florida and it is to hot to start in the summer. I hope that we can all go through this horribly, wonderful experience together. THE MORE SUPPORT THE BETTER. I know that I will become anemic ,because that happened to me before. also, I will get the horrible rash and my hair will fall out in clumps again. BUT, IT WILL BE ALL WORTH IT TO BE RID OF THIS HORRIBLE VIRUS FOR ONCE AND FOR ALL !! Our hair will grow back, the rash will dissapear and the anemia gone by the rescue drug procriet. And WE WILL HAVE A LONG AND HAPPY LIFE... TTYS
Some people do get liver pain when they start treatment. It is nothing to worry about. Rescue drugs are the drugs they use if your r=hemoglobin and neutrophil counts get too low. They are also called procrit and neupogen. Hopefully you won't need them but if you do, it;'s nice to know they are available.
If you call Vertex (its the company that distributes incivek) they have programs that can help you as long as your Hep Dr is in their network but from what I was led to believe they have been reaching out to a lot on GastroInterologist's. I also live in Florida.
Vertex's phone # is 1-855-837-8394
They have two programs available a Co-Pay Assistance Program and a Patient Assistance Program. One is for people w/insurance and the other is for people w/o. This info was given to me by my Doc.
I do have a question for you. Did your hair really fall out? I know that its only hair and that it grows back but its the one thing that I really like about myself and I guess with all the other crap going on Im not looking forward to looseing my hair :(.
I had (and now have again!) pain in the liver area.(front, side, and back). I asked my GI about it, and he said it's not really the liver that hurts but the surrounding tissue. When we go on the meds, there's alot of inflammation with the treatment, and the surrounding tissue gets inflamed. I do advil, and sometimes I really just need to rest.
Hi, I am in week 7 of the same treatment. doing a trial. i have started procrit for very low hemoglobin, I have a journal if you go to my profile and you can follow along. Fatigue is the worse but today the procrit and dose reduction is kicking in and I feel so much better. Good luck with your treatment!
I too, will be starting treatment real soon, as soon as the insurance gives the ok. I will attend my nurse education class on Wed night to learn all about the 'wonderful' treatment experience and how to administer. I will be on Pegusys, Copeg and Incivek. I was diagnosed in 1996 and got it in 1978. I have never felt bad ( in fact, I feel great) and wonder why in the world I am going to put myself through this NOW, but I figure with the addition of the Incivek, now is the time while I still feel good and strong.
I am going to love this website during this TX time for the obvious support, and will pray for all of us going through this together. I look forward to keeping in touch. I am so curious as to everyones individual side effects and how commom certain ones are compared to others. I. too,Happy Deb, would put up with a lot, just don't want to lose my hair, so I will stay positive. Good luck Happy Deb on your insurance and money issues. You have a great chance of success this time!!
I will let you all know when I acutally have a start date.
I did the first treatment in 2001, with just the Interferon & Ribavirin. Was in remission the whole time, it came back immediately when treatment ended, odds for that treatment were 40%. Just started this new Peginterferon/Ribavirin/Incivek on Monday night.
I do it at night to sleep through the worst side effects, and I do it on Monday so I feel better by the weekend.
Anybody else having a "second Wind" in the evening right before bedtime? A little like euphoria in the brain and everything is funny? Maybe it's my psych meds (neurontin)?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.